alexa A Case Of Corticosteroid Induced Cushing?s Syndrome Reported To A Tertiary Care Teaching Hospital | 22949
ISSN: 2329-6887

Journal of Pharmacovigilance
Open Access

OMICS International organises 3000+ Global Conferenceseries Events every year across USA, Europe & Asia with support from 1000 more scientific Societies and Publishes 700+ Open Access Journals which contains over 50000 eminent personalities, reputed scientists as editorial board members.

Open Access Journals gaining more Readers and Citations
700 Journals and 15,000,000 Readers Each Journal is getting 25,000+ Readers

This Readership is 10 times more when compared to other Subscription Journals (Source: Google Analytics)

3rd International Conference and Exhibition on Pharmacovigilance & Clinical Trials

G Sirisha
ScientificTracks Abstracts: J Pharmacovigilance
DOI: 10.4172/2329-6887.S1.012
Abstract
Objective: Corticosteroids are life saving drugs in a number of conditions due to their anti inflammatory and immunosuppressant actions. Caution need to be exercised in their usage; otherwise the patients become prone to a number of serious side effects. Case details: This is case of a 16 year old male patient who was treated for craniopharyngioma with radiotherapy and was kept on maintenance dose of methyl prednisolone for a period of 3 months. He was then hospitalized in a tertiary care hospital due to altered level of consciousness; where he was evaluated to have developed Cushing?s syndrome with features of moon face, central obesity, hyperglycemia, hypokalemia, Acanthosis nigricans, infections and cognitive disturbances. This was further confirmed by measuring morning cortisol level. The patient also developed panhypopituatarism with the features of Diabetes insipidus (confirmed by water deprivation test), hypernatremia, hypogonadism and hypothyroidism. Evaluation: Cushing?s syndrome is the consequence of long term use of steroids. Panhypopituatarism may be largely because of radiotherapy given for craniopharyngioma, but it can also be induced by irrational use of steroids. Conclusion: The risk of steroid induced Cushing?s syndrome can be minimized, which requires knowledge of physicians about the cautious use of steroids, careful monitoring for adverse effects and their management, avoiding medications which can cause possible drug interactions with steroids and gradual tapering of corticosteroids to prevent HPA axis suppression and its dangerous consequences.
Biography
G Sirisha pursued MD Pharmacology from Kamineni Institute of Medical Sciences. She worked as Senior Resident in Osmania Medical College for one year. Previously, she worked for Kamineni Hospitals. Presently, she is pursuing DM Clinical Pharmacology in Nizam?s Institute of Medical Sciences, Hyderabad. She has published papers in IJPPS (July issue) - ?Evaluation of antidepressant effect of Tramadol alone and in combination with Fluoxetine in low doses in albino mice?.
image PDF   |   image HTML
 

Relevant Topics

Peer Reviewed Journals
 
Make the best use of Scientific Research and information from our 700 + peer reviewed, Open Access Journals
International Conferences 2018-19
 
Meet Inspiring Speakers and Experts at our 3000+ Global Annual Meetings

Contact Us

Agri & Aquaculture Journals

Dr. Krish

[email protected]

1-702-714-7001Extn: 9040

Biochemistry Journals

Datta A

[email protected]

1-702-714-7001Extn: 9037

Business & Management Journals

Ronald

[email protected]

1-702-714-7001Extn: 9042

Chemistry Journals

Gabriel Shaw

[email protected]

1-702-714-7001Extn: 9040

Clinical Journals

Datta A

[email protected]

1-702-714-7001Extn: 9037

Engineering Journals

James Franklin

[email protected]

1-702-714-7001Extn: 9042

Food & Nutrition Journals

Katie Wilson

[email protected]

1-702-714-7001Extn: 9042

General Science

Andrea Jason

[email protected]

1-702-714-7001Extn: 9043

Genetics & Molecular Biology Journals

Anna Melissa

[email protected]

1-702-714-7001Extn: 9006

Immunology & Microbiology Journals

David Gorantl

[email protected]

1-702-714-7001Extn: 9014

Materials Science Journals

Rachle Green

[email protected]

1-702-714-7001Extn: 9039

Nursing & Health Care Journals

Stephanie Skinner

[email protected]

1-702-714-7001Extn: 9039

Medical Journals

Nimmi Anna

[email protected]

1-702-714-7001Extn: 9038

Neuroscience & Psychology Journals

Nathan T

[email protected]

1-702-714-7001Extn: 9041

Pharmaceutical Sciences Journals

Ann Jose

[email protected]

1-702-714-7001Extn: 9007

Social & Political Science Journals

Steve Harry

[email protected]

1-702-714-7001Extn: 9042

 
© 2008- 2018 OMICS International - Open Access Publisher. Best viewed in Mozilla Firefox | Google Chrome | Above IE 7.0 version
Leave Your Message 24x7